Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 119, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 27, 2008, 3:00 PM CDT for Calhoun County, Yalobusha County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2008, 3:00 PM CDT (20:00 UTC)
- Expired
- Jul 27, 2008, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 116 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1535 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 272000
FFWMEG
MSC013-161-272300-
/O.NEW.KMEG.FF.W.0119.080727T2000Z-080727T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT SUN JUL 27 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 600 PM CDT
* AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATER
VALLEY...VELMA AND BANNER.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3389 8977 3417 8976 3417 8971 3417 8924
3386 8924
$$2 follow-up statements
000
WGUS74 KMEG 272148
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CDT SUN JUL 27 2008
MSC013-161-272300-
/O.CON.KMEG.FF.W.0119.000000T0000Z-080727T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YALOBUSHA MS-CALHOUN MS-
448 PM CDT SUN JUL 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHWESTERN CALHOUN AND EASTERN YALOBUSHA COUNTIES...
AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. 2 TO 4 INCHES OF
RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATER
VALLEY...VELMA AND BANNER.
.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3389 8977 3417 8976 3417 8971 3417 8924
3386 8924
$$000
WGUS74 KMEG 272300
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
600 PM CDT SUN JUL 27 2008
MSC013-161-272310-
/O.EXP.KMEG.FF.W.0119.000000T0000Z-080727T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YALOBUSHA MS-CALHOUN MS-
600 PM CDT SUN JUL 27 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN CALHOUN AND
EASTERN YALOBUSHA COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR
EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE.
LAT...LON 3389 8977 3417 8976 3417 8971 3417 8924
3386 8924
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 10:40 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 27, 10:40 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1040 AM CDT SUN JUL 27 2008
.UPDATE...
SHOWERS...THUNDERSTORMS...AND CLOUD COVER ARE PLAYING HAVOC WITH
TEMPERATURES THIS MORNING. CURRENT TEMPERATURES ARE IN THE MID 70S
TO MID 80S NEAR THE ACTIVITY. ELSEWHERE...TEMPERATURES HAVE WARMED
TO THE UPPER 80S TO NEAR 90. HOWEVER CLOUD COVER WILL LIKELY MOVE
INTO SOME OF THESE AREAS. THUS WILL LOWER HIGHS TO THE MID 90S
EXCEPT FOR PORTIONS OF NORTHEAST MISSISSIPPI. MID 90S MAY STILL BE
TOO HIGH BUT EXPECT A QUICK RECOVERY AFTER STORMS MOVE THROUGH AN
AREA AS HAS HAPPENED OVER THE LAST FEW DAYS. EVEN WITH LOWER
TEMPERATURES...DEWPOINTS ARE RUNNING HIGHER DUE TO THE
THUNDERSTORM ACTIVITY MAKING FOR A STICKY AIRMASS OUTSIDE. WITH
THE HIGHER DEWPOINTS...HEAT INDEX VALUES WILL STILL REACH ABOVE
105 DEGREES THIS AFTERNOON THUS WILL MAKE NO CHANGES TO THE HEAT
ADVISORY AT THIS TIME. UPDATE WILL BE OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 907 AM CDT SUN JUL 27 2008/
UPDATE...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL
DISTURBANCE CONTINUE TO PUSH EAST OUT OF CENTRAL ARKANSAS AND ARE
JUST NOW PUSHING INTO FAR WESTERN SECTIONS OF THE CWA. 12Z NAM
INITIALIZED WELL WITH ACTIVITY. THE MODEL SHOWS THE AREA OF
ACTIVITY AFFECTING WESTERN SECTIONS OF THE CWA INTO EARLY AFTERNOON
BEFORE EVENTUALLY DYING OUT. WILL UPDATE TO BUMP UP POPS TO 30-40
PERCENT. CLOUDS MAY PLAY HAVOC WITH HIGHS ACROSS EAST ARKANSAS BUT
FOR NOW WILL LEAVE AS IS. UPDATE WILL BE OUT SHORTLY.
PREV DISCUSSION... /ISSUED 419 AM CDT SUN JUL 27 2008/
DISCUSSION...
THE BIG STORY THE NEXT FEW DAYS WILL BE THE HEAT AS IT EXPANDS
ACROSS THE MID-SOUTH AND SLOWLY INCREASES. EXTENDED THE HEAT
ADVISORY THROUGH MONDAY AND EXPANDED IT OVER THE ENTIRE AREA
EXCEPT FOR THE ALONG THE TN RIVER.
FOR TODAY...AN UPPER LEVEL RIDGE WILL REMAIN TO OUR WEST OVER THE
SOUTHERN PLAINS. THIS PLACES OUR FORECAST AREA IN CONTINUED
NORTHWEST FLOW ALOFT. TEMPERATURES WILL BE A LITTLE HOTTER THAN
YESTERDAY CAUSING HEAT INDEX READINGS TO CLIMB TO BETWEEN 105 AND
110 DEGREES ACROSS MUCH OF THE AREA. THE MAV MOS IS INDICATING
DRIER AIR WILL MIX DOWN MORE THAN THE LAST FEW DAYS...THINK THERE
WILL BE SOME MIXING DOWN OF DRIER AIR BUT DID NOT GO AS LOW ON THE
DEWPOINTS AS THE MAV MOS SHOWS. WILL BE INTERESTING TO SEE HOW
THIS PLAYS OUT TODAY. WILL CONTINUE WITH A 20 PERCENT CHANCE OF
THUNDERSTORMS AS THE ATMOSPHERE WILL BECOME VERY UNSTABLE THIS
AFTERNOON WITH LIFTED INDICES BETWEEN MINUS 4 AND MINUS 6...CAPES
BETWEEN 2000 AND 2500 J/KG. COULD BE A FEW STRONG THUNDERSTORMS
THIS AFTERNOON WITH WIND GUSTS TO NEAR 50 MPH AND LOCALLY HEAVY
RAIN...BUT MOST AREAS WILL REMAIN RAIN-FREE. THE REMNANTS OF A
WEAKENING MESOSCALE CONVECTIVE COMPLEX OVER NORTHEAST OK ARE
EXPECTED TO REMAIN TO OUR WEST.
WARM AND MUGGY WEATHER WILL OCCUR TONIGHT. UPPER LEVEL RIDGING IS
FORECAST TO GRADUALLY SPREAD INTO THE MID-SOUTH FROM THE WEST
THROUGH TUESDAY. WILL MENTION A 20 PERCENT CHANCE OF THUNDERSTORMS
FOR EASTERN AREAS MONDAY...BUT BY TUESDAY THE ATMOSPHERE IS
FORECAST TO BE CAPPED OVER THE ENTIRE AREA LIMITING ANY
CONVECTION. 850 MB TEMPERATURES WILL INCREASE TO BETWEEN PLUS 22
AND PLUS 24 DEGREES CELSIUS. TUESDAY LOOKS TO BE THE HOTTEST DAY
THIS WEEK WITH MAXIMUM TEMPERATURES TOPPING OFF NEAR OR A FEW
DEGREES ABOVE 100 ACROSS MUCH OF THE AREA.
DID NOT MAKE MUCH CHANGE TO THE REMAINDER OF THE ON-GOING
FORECAST. MODELS ARE SHOWING THE REMNANTS OF WHAT WAS HURRICANE
DOLLY WILL MOVE ACROSS THE CENTRAL UNITED STATES AROUND MID-WEEK.
THE GFS TAKES THE REMNANTS ACROSS THE MID-SOUTH WHILE THE ECMWF IS
FURTHER NORTH. AT THIS POINT...KEPT WITH SMALL POPS AS THIS SYSTEM
WILL BE RATHER WEAK BY THAT TIME. NEVERTHELESS...A SMALL BREAK IN
THE EXTREME HEAT IS EXPECTED THURSDAY AND FRIDAY. HOWEVER...THE
ECMWF SHOWS MASSIVE HIGH PRESSURE ALOFT WILL EXPAND OVER MUCH OF
THE MID-SOUTH NEXT WEEKEND INTO NEXT WEEK BRINGING A RETURN TO
HIGH HEAT.
&&
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR ALCORN-BENTON MS-CALHOUN-
CHICKASAW-COAHOMA-DESOTO-LAFAYETTE-LEE MS-MARSHALL-MONROE-
PANOLA-PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR CHESTER-CROCKETT-DYER-
FAYETTE-GIBSON-HARDEMAN-HAYWOOD-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON.
&&
KRMHazardous weather outlook, Jul 27, 11:25 AM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1125 AM CDT SUN JUL 27 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-281200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1125 AM CDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY HAS BEEN ISSUED FOR ALL OF THE MID-SOUTH EXCEPT FOR COUNTIES NEAR THE TENNESSEE RIVER. AFTERNOON HEAT INDEX READINGS BETWEEN 105 AND 110 DEGREES ARE EXPECTED. A FEW STRONG TO SEVERE THUNDERSTORMS MAY OCCUR TODAY WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HEAT ADVISORY HAS BEEN ISSUED FOR MONDAY FOR ALL OF THE MID-SOUTH EXCEPT FOR COUNTIES ALONG THE TENNESSEE RIVER. AFTERNOON HEAT INDEX READINGS BETWEEN 105 AND 110 DEGREES ARE EXPECTED. HEAT ADVISORIES WILL LIKELY BE NEEDED FOR MOST OF THE AREA TUESDAY AND WEDNESDAY. A SMALL DECREASE IN HIGH TEMPERATURES MAY OCCUR THURSDAY AND FRIDAY BEFORE HIGH HEAT OUNCES AGAIN BUILDS INTO THE AREA FROM THE WEST BEGINNING SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
In the hours before
Special weather statement, Jul 27, 12:14 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1214 PM CDT SUN JUL 27 2008 ARZ048-049-271800- LEE AR-ST. FRANCIS AR- 1214 PM CDT SUN JUL 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN LEE COUNTY IN EASTERN ARKANSAS... SOUTHERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF HAYNES AT 1214 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING THE CITIES OF FORREST CITY...MADISON AND PALESTINE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jul 27, 1:03 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 103 PM CDT SUN JUL 27 2008 ARZ049-058-MSZ007-010-271830- PHILLIPS AR-LEE AR-TUNICA MS-COAHOMA MS- 103 PM CDT SUN JUL 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN LEE COUNTY IN EASTERN ARKANSAS... EASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS... COAHOMA COUNTY IN NORTHWEST MISSISSIPPI... TUNICA COUNTY IN NORTHWEST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTHEAST OF LEXA TO BOBO AT 103 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN COAHOMA...LEE...PHILLIPS AND TUNICA COUNTIES...INCLUDING THE CITIES OF CLARKSDALE...ELAINE...HELENA AND WEST HELENA...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jul 27, 1:30 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 130 PM CDT SUN JUL 27 2008 MSZ007-008-010>012-020-271900- TUNICA MS-TATE MS-PANOLA MS-COAHOMA MS-QUITMAN MS-TALLAHATCHIE MS- 130 PM CDT SUN JUL 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... COAHOMA COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... QUITMAN COUNTY IN NORTHWEST MISSISSIPPI... WESTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... WESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... TUNICA COUNTY IN NORTHWEST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES EAST OF ROBINSONVILLE TO 6 MILES SOUTH OF BOBO AT 130 PM CDT...MOVING SOUTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN COAHOMA...PANOLA...QUITMAN...TALLAHATCHIE...TATE AND TUNICA COUNTIES...INCLUDING THE CITY OF CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jul 27, 2:01 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 201 PM CDT SUN JUL 27 2008 MSZ008-011-012-020-271930- TATE MS-PANOLA MS-QUITMAN MS-TALLAHATCHIE MS- 201 PM CDT SUN JUL 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... PANOLA COUNTY IN NORTHWEST MISSISSIPPI... QUITMAN COUNTY IN NORTHWEST MISSISSIPPI... TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... TATE COUNTY IN NORTHWEST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTHEAST OF PHILLIPP TO 4 MILES SOUTHWEST OF TUTWILER AT 201 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN PANOLA...QUITMAN...TALLAHATCHIE AND TATE COUNTIES... INCLUDING THE CITIES OF BATESVILLE...CHARLESTON AND SENATOBIA... SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Jul 27, 2:16 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
216 PM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG BATESVILLE 34.32N 89.94W
07/27/2008 PANOLA MS LAW ENFORCEMENT
THREE TREES DOWN IN BATESVILLE
0210 PM TSTM WND DMG BATESVILLE 34.32N 89.94W
07/27/2008 PANOLA MS TRAINED SPOTTER
SEVERAL TREES DOWN COUNTY WIDE. SOME TREES FELL OVER
POWER LINES
&&
MRMSpecial weather statement, Jul 27, 2:19 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 219 PM CDT SUN JUL 27 2008 MSZ021-272000- YALOBUSHA MS- 219 PM CDT SUN JUL 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER VELMA AT 219 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN YALOBUSHA COUNTY SHOULD MONITOR THIS STORM CLOSELY..
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:30 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun | 30 min |
| Jul 27, 2:43 PM CDT | Areal Flood Advisory | MEG | Calhoun, Tallahatchie, Yalobusha | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.